[Fulminant hepatic failure related to immunosuppressive therapy in an asymptomatic HBsAg carrier with idiopathic interstitial pneumonia].

Abstract

A 72-year-old woman who was an asymptomatic HBsAg carrier was admitted because of productive cough and dyspnea on exertion. After close examination, she was given a diagnosis of idiopathic interstitial pneumonia (IIP), and treated with glucocorticoids and cyclophosphamide. However, fulminant hepatitis type B developed and the patient died of respiratory complications stemming from the acute exacerbation of IIP. To avoid such outcomes, extra caution should be taken when planning immunosuppressive therapy for HBsAg carriers.

Cite this paper

@article{Takagi1998FulminantHF, title={[Fulminant hepatic failure related to immunosuppressive therapy in an asymptomatic HBsAg carrier with idiopathic interstitial pneumonia].}, author={Shozo Takagi and Mitsushige Nishikawa and M Suzuki and Akira Miyashita and Tsutomu Hashizume and Nobumasa Kakemizu and Hitoshi Ikeda and Satoshi Suzuki and Tsutomu Okubo}, journal={Nihon Kokyūki Gakkai zasshi = the journal of the Japanese Respiratory Society}, year={1998}, volume={36 10}, pages={917-22} }